Tuberc Respir Dis.  2008 Aug;65(2):142-146.

Acute Respiratory Distress Syndrome after Topotecan Therapy in a Patient with Small Cell Lung Cancer

Affiliations
  • 1Department of Internal Medicine, Ewha Womans University School of Medicine, Seoul, Korea. jinhwalee@ewha.ac.kr
  • 2Department of Radiology, Ewha Womans University School of Medicine, Seoul, Korea.

Abstract

Small cell lung cancer is characterized by an aggressive clinical course and a high tendency for early dissemination in spite of a good chemotherapy response. Topotecan is a topoisomerase I inhibitor, and it is used as second-line treatment for small cell lung cancer. The reported dose-limiting adverse reactions to topotecan are mainly hematologic. Yet pulmonary toxicity associated with topotecan is known to be rare. We report here on a case that showed the development of acute respiratory distress syndrome during the 3rd cycle of topotecan chemotherapy in a patient with small cell lung cancer. He developed dyspnea and respiratory failure, and the chest CT scan revealed diffuse ground-glass opacity that was probably due to chemotherapy-related pulmonary toxicity. He finally died of acute respiratory distress syndrome.

Keyword

Small cell carcinoma; Topotecan; Acute respiratory distress syndrome
Full Text Links
  • TRD
Share
  • Twitter
  • Facebook
Copyright © 2020 by Korean Association of Medical Journal Editors. All rights reserved.     E-mail: koreamed@kamje.or.kr